Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 9, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Apr 28, 2010, 4:15 AM CDT for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Apr 28, 2010, 10:00 AM CDT. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 28, 2010, 4:15 AM CDT (09:15 UTC)
- In effect from
- Apr 28, 2010, 10:00 AM CDT
- Expired
- Apr 28, 2010, 9:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 4:30 PM CDT | NON-TSTM WND DMG | 7 Ene Amarillo, TX | SIGN BLOWN OFF OF NWS BUILDING INTO PARKING LOT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2606 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
566 WWUS84 KAMA 280915 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 415 AM CDT WED APR 28 2010 OKZ001-002-TXZ001-002-006-007-011-016-282100- /O.UPG.KAMA.FW.A.0008.100428T1500Z-100429T0200Z/ /O.NEW.KAMA.FW.W.0009.100428T1500Z-100429T0200Z/ /O.NEW.KAMA.FW.A.0009.100429T1500Z-100430T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-DEAF SMITH- 415 AM CDT WED APR 28 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND A FIRE DANGER RATING OF HIGH OR GREATER WILL CREATE RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ TXZ003-008-012-013-017-018-282100- /O.NEW.KAMA.FW.W.0009.100428T1500Z-100429T0200Z/ /O.NEW.KAMA.FW.A.0009.100429T1500Z-100430T0200Z/ HANSFORD-HUTCHINSON-POTTER-CARSON-RANDALL-ARMSTRONG- 415 AM CDT WED APR 28 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND A FIRE DANGER RATING OF HIGH OR GREATER WILL CREATE RED FLAG CONDITIONS.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ SCHNEIDER
2 follow-up statements
256 WWUS84 KAMA 282045 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 345 PM CDT WED APR 28 2010 OKZ001-002-TXZ001>003-006>008-011>013-016>018-291200- /O.CON.KAMA.FW.W.0009.000000T0000Z-100429T0200Z/ /O.CON.KAMA.FW.A.0009.100429T1500Z-100430T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 345 PM CDT WED APR 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE CENTRAL TO WESTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE CENTRAL TO WESTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. FUEL MOISTURE VALUES HAVE DECREASED INTO THE SINGLE DIGIT RANGE BASED ON THE BOOTLEG AND CEDAR RAWS LOCATIONS. ALSO...RADAR ESTIMATED PRECIPITATION VALUES HAVE SHOWN RELATIVELY DRY CONDITIONS PERSISTING ACROSS THE WESTERN PANHANDLES OVER THE PREVIOUS 14 AND 30 DAY TIME PERIODS. THUS...RELATIVELY DRY SURFACE CONDITIONS MAY BE PRESENT EVEN THOUGH VEGETATION IS GREEN ACROSS MUCH OF THE AREA. WITH PERSISTENT STRONG SOUTHWEST WINDS TODAY INCLUDING GUSTS HIGHER THAN 50 MPH IN SOME CASES...AND RELATIVE HUMIDITY VALUES BELOW 15 PERCENT...WE ANTICIPATE ADDITIONAL DRYING TAKING PLACE THROUGH TOMORROW. SIMILAR WIND CONDITIONS ARE EXPECTED FOR TOMORROW ESPECIALLY ACROSS THE WEST AND SOUTHWEST TEXAS PANHANDLE WHERE SOUTHWEST WINDS MAY GUST ABOVE 50 MPH AGAIN. ALSO...RELATIVE HUMIDITY VALUES SHOULD AGAIN FALL BELOW 15 PERCENT ACROSS THE CENTRAL TO WESTERN PANHANDLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. && $$ JJB
329 WWUS84 KAMA 290220 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 920 PM CDT WED APR 28 2010 OKZ001-002-TXZ001>003-006>008-011>013-016>018-291200- /O.EXP.KAMA.FW.W.0009.000000T0000Z-100429T0200Z/ /O.CON.KAMA.FW.A.0009.100429T1500Z-100430T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 920 PM CDT WED APR 28 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... ...RED FLAG WARNING FOR TODAY HAS EXPIRED... THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR THE WESTERN AND CENTRAL PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. STRONG SOUTHWEST WINDS ARE ANTICIPATED AGAIN ON THURSDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. SOUTHWEST 20 FOOT WINDS WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS OVER 45 MPH AT TIMES. RELATIVE HUMIDITIES ARE FORECAST TO FALL TO 10 TO 15 PERCENT ACROSS THE WESTERN AND CENTRAL PORTIONS OF THE PANHANDLES. THESE FACTORS WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS. VEGETATION REMAINS RATHER GREEN ACROSS THE PANHANDLES...HOWEVER...THE FINER FUELS HAVE BEEN ABLE TO DRY SUFFICIENTLY TO POSE A THREAT OVER THE PAST FEW DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$ JOHNSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 28, 3:39 AM CDT, 36 minutes earlier.
Area forecast discussion, Apr 28, 3:39 AM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
339 AM CDT WED APR 28 2010
.DISCUSSION...
WIND WILL BE THE BIGGEST CONCERN TODAY AND THURSDAY. DEEPENING
SURFACE AND MID LEVEL TROUGH ALONG THE LEE OF THE ROCKIES WILL RESULT
IN TIGHTENING PRESSURE GRADIENT. WILL CONTINUE WITH WIND ADVISORY
TODAY AND WILL LIKELY NEED ANOTHER WIND ADVISORY FOR THURSDAY. WILL
LET NEXT SHIFT ISSUE IF NECESSARY. COLD FRONT WILL PUSH INTO THE
NORTHERN SECTIONS OF THE PANHANDLES BY LATE FRIDAY. ABOVE NORMAL
CONDITIONS AND DRY TODAY AND THURSDAY WITH BELOW NORMAL CONDITIONS
FRIDAY THROUGH EARLY NEXT WEEK. FRONT MAY BECOME STATIONARY BY LATE
FRIDAY BEFORE MOVING THROUGH THE ENTIRE PANHANDLES BY SATURDAY. LACK
OF AVAILABLE LOW LEVEL MOISTURE SHOULD PRECLUDE PRECIP CHANCES INTO
THE WEEKEND...SO WILL STAY WITH DRY FORECAST THROUGH SUNDAY. ANY
UPPER SYSTEMS EXPECTED TO REMAIN NORTH AND WEST OF THE FORECAST AREA
AND FEEL DRY SLOTTING WILL RESULT. MEDIUM RANGE MODELS INDICATING
CLOSED UPPER LOW MAY DIG SOUTH THROUGH THE CENTRAL ROCKIES AND
CENTRAL PLAINS STATES MONDAY. THIS WILL ALLOW ANOTHER COLD FRONT TO
PUSH THROUGH THE PANHANDLES SUNDAY NIGHT AND MONDAY. PRECIP STILL
POSSIBLE MONDAY AND WILL CONTINUE TO MENTION SLIGHT CHANCE POPS.
DRIER WITH NEAR SEASONABLE CONDITIONS TUESDAY AND WEDNESDAY.
SCHNEIDER
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN AND CENTRAL
PANHANDLES TODAY AND THURSDAY. STRONG DOWNSLOPING 20 FOOT WINDS OF 25
TO 35 MPH WITH HIGHER GUSTS AND MIN RH VALUES OF 15 PERCENT OR LESS
ALONG WITH FORECAST FIRE DANGER RATING OF HIGH OR GREATER WILL
REQUIRE FIRE WEATHER WATCH TO BE NEEDED BOTH TODAY AND THURSDAY
ACROSS THE WESTERN AND CENTRAL PANHANDLES. LITTLE TO NO FIRE WEATHER
CONCERNS FRIDAY THROUGH THE EARLY HALF OF NEXT WEEK AS WIND EXPECTED
TO DIMINISH AND COLD FRONTAL PASSAGES WILL RESULT IN MUCH COOLER
CONDITIONS AND HIGHER RH VALUES.
SCHNEIDER
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 85 54 84 46 65 / 0 0 10 10 5
BEAVER OK 88 55 85 47 66 / 0 0 10 10 10
BOISE CITY OK 85 49 79 40 58 / 0 0 10 10 5
BORGER TX 86 58 85 50 66 / 0 0 10 10 10
BOYS RANCH TX 89 56 85 44 67 / 0 0 10 10 5
CANYON TX 84 51 85 46 66 / 0 0 10 10 5
CLARENDON TX 82 53 85 50 70 / 0 0 10 10 10
DALHART TX 87 50 82 41 62 / 0 0 5 10 5
GUYMON OK 89 52 83 44 64 / 0 0 10 10 5
HEREFORD TX 85 53 83 42 65 / 0 0 5 10 5
LIPSCOMB TX 84 57 85 50 68 / 0 0 10 10 10
PAMPA TX 83 56 84 48 66 / 0 0 10 10 10
SHAMROCK TX 83 56 86 55 73 / 0 0 10 10 10
WELLINGTON TX 84 55 89 56 75 / 0 0 10 10 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
DALLAM...DEAF SMITH...HANSFORD...HARTLEY...HUTCHINSON...
MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
DALLAM...DEAF SMITH...HANSFORD...HARTLEY...HUTCHINSON...
MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.
OK...WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
&&
16/11Hazardous weather outlook, Apr 28, 4:13 AM CDT, 2 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 413 AM CDT WED APR 28 2010 OKZ001>003-TXZ001>020-282100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 413 AM CDT WED APR 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... VERY STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS MUCH OF THE REGION TODAY. A WIND ADVISORY IS IN EFFECT FROM 9 AM CDT TO 9 PM CDT FOR THE OKLAHOMA PANHANDLE AND THE WESTERN AND CENTRAL TEXAS PANHANDLE. ACROSS THE EASTERN TEXAS PANHANDLE...WINDS OF 20 TO 30 MPH ARE EXPECTED. THEREFORE BOATERS ARE URGED TO EXERCISE CAUTION ON ALL AREA LAKES TODAY AND TONIGHT. THESE WINDS...COMBINED WITH LOW RELATIVE HUMIDITY VALUES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS FROM 10 AM CDT TO 9 PM CDT. .DAYS TWO THROUGH SEVEN... WINDY CONDITIONS ARE EXPECTED AGAIN ON THURSDAY. A WIND ADVISORY MAY BE NEEDED ACROSS THE PANHANDLE REGION. THIS...COMBINED WITH LOW RELATIVE HUMIDITY VALUES WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS ACROSS THE CENTRAL AND WESTERN PANHANDLES. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THESE AREAS ON THURSDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE REGION ON MONDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:15 AM CDT | Fire Weather Watch | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 24 hr |
| Apr 28, 3:29 PM CDT | Wind Advisory | AMA | Armstrong, Dallam, Deaf Smith, Hartley, Moore, Oldham and 2 more | 30 hr |
Nearby
Red Flag Warnings in Texas, 2010Red Flag Warnings in Oklahoma, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.